MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 4.0 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 4.0 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0400200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Hemorrhage, Cerebral (1889)
Date of Event 04/28/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is the first out of 2.The device remains implanted.
 
Event or Problem Description
Following balloon angioplasty, a stent (subject device) was implanted to treat a 96% stenosed m1 middle cerebral artery (mca) lesion.Approximately 6 hours post procedure, it was noted that the patient mental status changed.Computed tomography (ct) scan confirmed that a massive cerebral hemorrhage resulted in a stroke with subsequent brain midline shift occurred, which led the following day to the patient's death.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device remains implanted and is not available; therefore, functional testing as well as physical analysis cannot be performed.However, hemorrhage, stroke and death are known risks associated with endovascular procedures and are listed as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications was assigned to this event.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 4.0 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5686969
Report Number3008881809-2016-00011
Device Sequence Number292254
Product Code NJE
UDI-Device Identifier04546540722874
UDI-Public(01)04546540722874(17)180228(10)18258845
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberM003WS0400200
Device Lot Number18258845
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/27/2016
Supplement Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age67 YR